MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 1898200TRF
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: unknown xps console, xps3000.Product evaluation: analysis results not available; the device was not returned for evaluation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the ¿patient was set for surgery to remove large sinus polyp.Ent surgeon began to use microdebrider shaver handpiece and there was no indication the handpiece was working (no sound).Register nurse turned on/off the integrated power control panel (ipc) and unplugged/plugged in the handpiece without success.A second handpiece was retrieved and the ipc was restarted, still without success (no sound).A third handpiece was retrieved.There was minimum sound from the device, but no movement.Third handpiece did warm to touch.Ent surgeon opted to abort and reschedule procedure due to delay and length of time patient was under anesthesia.¿ there was no reported patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6199833
Report Number1045254-2016-00433
Device Sequence Number18976519
Product Code ERL
UDI-Device Identifier00613994598301
UDI-Public00613994598301
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K041413
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1898200TRF
Device Catalogue Number1898200TRF
Device Lot Number61524800
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by Manufacturer11/28/2016
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;